Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at May 16, 2012, 3:30 PM HST. It took effect at May 16, 2012, 4:00 PM HST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2012, 3:30 PM HST (01:30 UTC)
- In effect from
- May 16, 2012, 4:00 PM HST
- Expired
- May 18, 2012, 3:32 PM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHHW70 PHFO 170130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED MAY 16 2012 ...STRENGTHENING TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING. PHZ119>121-123-124-171430- /O.NEW.PHFO.SC.Y.0025.120517T0200Z-120518T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST WED MAY 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
266 WHHW70 PHFO 170724 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 924 PM HST WED MAY 16 2012 ...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING. PHZ119>121-123-124-172030- /O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 924 PM HST WED MAY 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
224 WHHW70 PHFO 171334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST THU MAY 17 2012 ...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING. PHZ119>121-123-124-180245- /O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 334 AM HST THU MAY 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
128 WHHW70 PHFO 180133 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST THU MAY 17 2012 ...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE BIG ISLAND INTO FRIDAY MORNING. PHZ119>121-123-124-181430- /O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 333 PM HST THU MAY 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
688 WHHW70 PHFO 180746 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 946 PM HST THU MAY 17 2012 ...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE BIG ISLAND INTO FRIDAY AFTERNOON. PHZ119>121-123-124-181415- /O.EXT.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 946 PM HST THU MAY 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. * WINDS AND SEAS...THROUGH FRIDAY AFTERNOON...NORTHEAST TO EAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
400 WHHW70 PHFO 181326 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST FRI MAY 18 2012 ...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS... .A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE BIG ISLAND INTO FRIDAY AFTERNOON. PHZ119>121-123-124-190215- /O.CON.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 326 AM HST FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH FRIDAY AFTERNOON...NORTHEAST TO EAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
453 WHHW70 PHFO 190132 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST FRI MAY 18 2012 ...SMALL CRAFT ADVISORY CANCELLED... .THE RIDGE NORTH OF THE STATE IS WEAKENING...LEADING TO A DROP IN TRADE WINDS. PHZ119>121-123-124-190245- /O.CAN.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 332 PM HST FRI MAY 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW 25 KT. $$ WROE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at May 16, 12:14 PM HST, 3 hours 16 minutes earlier.
Area forecast discussion, May 16, 12:14 PM HST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1214 PM HST WED MAY 16 2012 .UPDATE... INCREASED CLOUDINESS OVER THE SMALLER ISLANDS THIS AFTERNOON AS A PATCH OF CLOUDS MOVES THROUGH THE AREA. && .SYNOPSIS... TRADE WINDS WILL STRENGTHEN THROUGH THE DAY AS HIGH PRESSURE BUILDS TO THE NORTH. GUSTY TRADE WINDS WILL PREVAIL TONIGHT THROUGH FRIDAY BEFORE DROPPING TO MODERATE LEVELS OVER THE WEEKEND. CLOUDS AND SHOWERS WILL FOCUS OVER WINDWARD AND MAUKA AREAS...WITH THE KONA SLOPES SEEING AFTERNOON CLOUDS. && .DISCUSSION... THE REMNANTS OF A FRONTAL BOUNDARY HAVE PUSHED WEST OF KAUAI AS A HIGH PRESSURE TO THE NORTH BRINGS THE TRADE WINDS BACK TO THE ISLANDS. PRESSURES ACROSS THE STATE ARE RISING GRADUALLY AND THE PRESSURE DIFFERENCE FROM NORTH TO SOUTH HAS INCREASED OVER THE PAST 12 HOURS. THE PRESSURE DIFFERENCE IS WHAT MAKES THE WIND GO...AND WE HAVE SEEN THE TRADE WINDS ON THE RISE OVERNIGHT. THE PRESSURE GRADIENT WILL CONTINUE TO INCREASE TODAY AS THE HIGH PRESSURE RIDGE TO THE NORTH STRENGTHENS. WINDS SPEEDS WILL REACH MODERATE TO FRESH LEVELS TONIGHT...AND CONTINUE THROUGH FRIDAY. THE RIDGE WILL PUSH SOUTH OVER THE WEEKEND AS A COLD FRONT PASSES BY ACROSS THE NORTH PACIFIC. OUR TRADE WINDS WILL DROP TO LIGHT TO MODERATE SPEEDS AS THE RIDGE EDGES CLOSER SATURDAY AND SUNDAY. TRADES WILL INCREASE AGAIN EARLY NEXT WEEK AS HIGH PRESSURE AGAIN BUILDS TO THE NORTH. DURING THE FORECAST PERIOD...CLOUDS AND SHOWERS WILL FOCUS OVER WINDWARD AND MAUKA AREAS...WHILE THE KONA AND KAU COASTS AND LOWER SLOPES WILL SEE AFTERNOON CLOUDS AND ISOLATED SHOWERS. THE SMALLER ISLAND/S LEEWARD LOCATIONS WILL EXPERIENCE DRY CONDITIONS WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES. && .AVIATION... VFR CONDITIONS WILL PREVAIL WITH ISOL MVFR OVER WINDWARD AND MT AREAS DUE TO CLD AND SHRA. TRADE WINDS WILL INCREASE TODAY BRINGING THE POSSIBILITY OF MOD LL TURB LEE OF THE ISLANDS TONIGHT AND THURSDAY. && .MARINE... AS THE TRADE WINDS INCREASE TODAY...SPEEDS IN THE TYPICALLY WINDIER AREAS AROUND MAUI AND THE BIG ISLAND WILL APPROACH 25 KNOTS...REQUIRING A SMALL CRAFT ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.